Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Horrible Side Effects/Pain from Lumbar RFA&Steriod Injections 11/8

Has anyone else experienced this? I had RFA 11/8....was sore after....more sore the next day...third day pain increased...and has been increasing each day. I've had an extremely severe headache, bruising, I've developed a lump on the lower right lumbar region (lowest needle site) and pain shooting down my right buttock, never had pain on my left lumbar and I do now, pain also shoots up to thoracic now as well and I didn't have that...the past three days I've now had vaginal bleeding and low abdominal cramping...my bowels have been different and painful as well (not constipation been CP patient for years and take Senakot to regulate)....the doctor that did the procedure is telling me that I will probably take another 3 weeks to heal up because of my Chronic Pain, Fibrymyalgia, Spondylitis issues and the swelling that was previously there in my lumbar region....he was aware of how much pain I was in during the procedure....but then contradicts himself saying that people normally just take an Advil and are fine....I'm NOT fine...and now dealing with vaginal bleeding and cramping...if ANYONE can help shed some light on their experience....if pain worsened each day for them for the following week.....and how long it took for them to be out of procedure pain....all of this pain is NOT the same pain I had prior to procedure...I have also been so tired and I guess you could say just passing out....it's not like sleeping it's like...I could be watching TV or eating dinner and just pass out...the nausea has been uncontrollable (normally Phenergran daily controls it) but it's not and I've been taking Meclazine as well....I have been using TENS, Ice, Heat, Motrin or Lodine, Zanaflex, Oxycontin ER and Roxicodone for break through...but I find that the pain is now more constant than anything on top of all these wonderful things to deal with.....ANY feedback would be great....this is my first go around with all of this...had Medial Branch in Sept...lasted for about 5 hours.....Also was given numbing and steroid injections at same time....6 needles on either side of lumbar region.....the doc and I thought it may have been a reaction from the steroid but he said that should be worn off by now.....I can't wear pants (no waist line or band on area), can't lay on my back, can't sit in a chair because if the back of the chair touches my back it hurts....with the nausea and now the vaginal bleeding/abdominal cramping...my stomach doesn't feel right....

Thank you in advance!


  • I get regular lumbar injections and I can say the last one was a bit more painful, actually I was very uncomfortable, but then again the pain I had prior was pretty bad. The effects of the injection took about 7 days to wear off. But I have never gone through what your describing. First off the headache deal can be from the injection, you should lay flat after the injection. But as long as it doesn't feel like a freight train is going through your brain, the injection should have healed up by now. Keep in mind they are using steroids so it is possible to mess with your hormones overall.

    Once the medications is in there isn't really anything they can give you to stop it, but typically all the side effects should wear off by 10 days if not sooner. Of course if they haven't and the pain doctor is not helping you, go see your primary care doctor. But do make sure they know, so they can help.
Sign In or Register to comment.